What Is Drug Overdose and Intoxication?
Also known as drug overdose, represents a high level of drug intoxication—at such a level that it impairs normal functions.
Drug intoxication/overdose symptoms
- Varying spikes from normal body temperature (e.g., hyperthermia/hypothermia).
- Passing out or an loss of consciousness.
- Skin color changes (e.g., pallor or bluish tint to skin if a respiratory depressant was used; ruddy or flushed after cardiovascular overuse).
- Abnormal breathing.
- Fast, slowed, or irregular pulse.
Drug intoxication treatment
The steps for getting patients treatment include:
- Call 9-1-1
- Check heart rate
- Perform CPR
- Provide first aid
- Gain information from drugs used
What to Expect
When you visit the iCare, our team of exceptional and experienced physicians will immediately assess your situation, employ life saving intervention as needed and provide a physical examination. Your care team may perform laboratory testing from our on-site lab. Once you are diagnosed, a treatment plan will be provided based on severity of your condition and symptoms. In the event that a patient requires hospitalization or other procedures that we do not offer at iCare, we are able to transfer them to a hospital for admission.